Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 9, NWS Norman, OK
NWS Norman, OK issued this river flood warning at May 30, 2018, 2:40 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It took effect at May 30, 2018, 7:00 PM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 2:40 PM CDT (19:40 UTC)
- In effect from
- May 30, 2018, 7:00 PM CDT
- Expired
- May 31, 2018, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Waynoka (WANO2).
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
698
WGUS44 KOUN 301940
FLWOUN
Flood Warning
National Weather Service Norman OK
240 PM CDT Wed May 30 2018
OKC093-151-153-310600-
/O.NEW.KOUN.FL.W.0009.180531T0000Z-180531T0600Z/
/WANO2.1.ER.180531T0000Z.180531T0000Z.180531T0000Z.NO/
240 PM CDT Wed May 30 2018
The National Weather Service in Norman has issued a
* Flood Warning for
The Cimarron River near Waynoka.
* from this evening to late tonight...or until the warning is
cancelled.
* At 1:30 PM Wednesday the stage was 7.9 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The Cimarron River is forecast to crest around 8.0 feet
Wednesday evening.
* Impact...At 8.0 feet...Bankfull conditions exist along the river...
and some overflows may occur over some low-lying areas near the
river. The river reach affected extends from near Freedom
upstream...to the U.S. Highway 281 crossing south of Little Sahara
State Park near Waynoka...to near Orienta in Major County.
&&
LAT...LON 3674 9915 3677 9906 3648 9877 3639 9841
3635 9850 3642 9885
$$1 follow-up statement
818 WGUS84 KOUN 310105 FLSOUN Flood Statement National Weather Service Norman OK 805 PM CDT Wed May 30 2018 OKC093-151-153-310135- /O.CAN.KOUN.FL.W.0009.000000T0000Z-180531T0600Z/ /WANO2.1.ER.180530T1945Z.180530T2230Z.180530T2312Z.NO/ 805 PM CDT Wed May 30 2018 The Flood Warning is cancelled for The Cimarron River near Waynoka. * At 7 PM Wednesday the stage was 7.9 feet. * Flood stage is 8.0 feet. * Forecast: The Cimarron River has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 30, 12:42 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 30, 12:42 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Norman OK 1242 PM CDT Wed May 30 2018 .DISCUSSION... && .AVIATION... For the 18z TAFs: The biggest change was to prevail thunder later this evening and early tonight at northern TAF sites given increased confidence in a thunderstorm complex moving into the area. Severe thunderstorms with some hail and wind gusts over 50 knots are possible. Southward extent of the MCS is in question but OKC and OUN has at least a low chance of thunder later tonight. Outside of thunderstorms, VFR conditions are likely. && .PREV DISCUSSION... /issued 916 AM CDT Wed May 30 2018/ UPDATE... DISCUSSION... Quick update to significantly raise precipitation probabilities tonight given expected MCS that will organized from High Plains convection this evening. Also, added more temporal detail and emphasized the severe risk. Damaging winds will be the primary threat with forward propagating MCS late this evening and through the night. PREV DISCUSSION... /issued 545 AM CDT Wed May 30 2018/ AVIATION... A small area of low clouds and fog near WWR (LIFR), should dissipate rather quickly between 12-13Z. Otherwise, VFR conditions are expected this morning through the early evening. Thunderstorms are expected to move across northern Oklahoma this evening and overnight. The stronger storms will lower visibility to around 1 mile with MVFR ceilings possible. PREV DISCUSSION... /issued 345 AM CDT Wed May 30 2018/ DISCUSSION... A small area of thunderstorms over southeastern Oklahoma will gradually dissipate or move east by sunrise. Modest height rises will occur today as a trough moves northeast of the area. Meanwhile, another shortwave trough over Arizona, will move east and north along the northern periphery of a mid level ridge. Lift associated with the trough and daytime heating will result in scattered showers and thunderstorms over the High Plains. By mid evening, storms are expected to enter western Oklahoma, with a risk of hail and strong winds. Warm mid level temperatures should limit thunderstorm coverage south of I-40 in western Oklahoma. During the late evening and overnight, at least scattered storms will move across north central Oklahoma and perhaps central Oklahoma. After Wednesday night and early Thursday morning, our attention will turn to very hot temperatures that will build across the western half of Oklahoma and western north Texas. Heat advisories will likely be needed for at least Friday and perhaps Thursday. Late Friday into Saturday, a trough will move across the central and northern plains. This will help push a weak cold front into Oklahoma and north Texas. Although little if any storms are expected with the frontal passage, temperatures will cool to near average for early June. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 93 74 94 74 / 10 50 0 0 Hobart OK 97 73 101 74 / 0 20 0 0 Wichita Falls TX 99 77 103 77 / 0 10 0 0 Gage OK 90 66 94 70 / 0 60 0 0 Ponca City OK 92 71 92 72 / 10 70 0 10 Durant OK 93 74 94 74 / 70 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 12/23
Hazardous weather outlook, May 30, 11:54 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1154 AM CDT Wed May 30 2018 OKZ004>048-050>052-TXZ083>090-311200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 AM CDT Wed May 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms tonight. .Location... The Enhanced Risk area covers most of the northern half of Oklahoma, and is generally north of a line from Arnett to El Reno to Shawnee. Surrounding the Enhanced Risk is a Slight Risk north of a line from Cheyenne to Norman to Holdenville. .Timing... The most likely time for severe storms will be from 7 PM to 3 AM. .Impacts... Damaging wind gusts up to 80 mph is the primary threat. Hail up to the size of golf balls is also possible, mainly early in the evening in northwest Oklahoma. The potential for tornadoes is low. Excessive rainfall could result in flash flooding across portions of northern Oklahoma. .Discussion... Thunderstorms will develop late today across the High Plains to our west and grow into a complex of storms that will reach northwest Oklahoma mid to late evening. These storms will then track eastward over roughly the northern half of Oklahoma overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations from about 7 pm through 3 am. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... A few thunderstorms will remain possible over northern and central Oklahoma through early Thursday morning. .Heat... Excessively hot conditions are expected across the western half of Oklahoma and adjacent parts of northern Texas Thursday and Friday. A few locations may experience high temperatures over 107 degrees. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 30, 12:36 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1236 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM HAIL DURANT 34.00N 96.39W
05/30/2018 E1.00 INCH BRYAN OK PUBLIC
VIA TWITTER.
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:24 PM CDT | Tornado Warning | OUN | Woods | 36 min |
| May 29, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 48 min |
| May 29, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 47 min |
| May 29, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 39 min |
| May 29, 7:57 PM CDT | Tornado Warning | OUN | Beckham, Greer | 37 min |
| May 29, 8:01 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| May 29, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 45 min |
| May 29, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 39 min |
| May 29, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 51 min |
| May 29, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| May 29, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Kiowa, Roger Mills, Washita | 51 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 49 min |
| May 29, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 39 min |
| May 29, 9:09 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| May 29, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 49 min |
| May 29, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 49 min |
| May 29, 9:37 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 38 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 49 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 49 min |
| May 29, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 47 min |
| May 29, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 15 min |
| May 29, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| May 29, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 42 min |
| May 29, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 45 min |
| May 29, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 45 min |
| May 29, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 45 min |
| May 29, 11:18 PM CDT | Special Weather Statement | OUN | Payne | 42 min |
| May 29, 11:23 PM CDT | Areal Flood Advisory | OUN | Garfield | 67 min |
| May 29, 11:29 PM CDT | Special Weather Statement | OUN | Noble | 46 min |
| May 29, 11:34 PM CDT | Special Weather Statement | OUN | Lincoln | 41 min |
| May 29, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 38 min |
| May 29, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 48 min |
| May 29, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 51 min |
| May 30, 12:00 AM CDT | Special Weather Statement | OUN | Logan | 30 min |
| May 30, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 37 min |
| May 30, 12:12 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 33 min |
| May 30, 12:29 AM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| May 30, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Murray, Stephens | 42 min |
| May 30, 12:49 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| May 30, 1:04 AM CDT | Special Weather Statement | OUN | Grady | 41 min |
| May 30, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 52 min |
| May 30, 1:16 AM CDT | Special Weather Statement | OUN | Stephens | 44 min |
| May 30, 1:45 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 45 min |
| May 30, 1:58 AM CDT | Special Weather Statement | OUN | Carter | 47 min |
| May 30, 2:12 AM CDT | Special Weather Statement | OUN | McClain | 33 min |
| May 30, 2:35 AM CDT | Special Weather Statement | OUN | Bryan, Marshall | 55 min |
| May 30, 3:55 AM CDT | Special Weather Statement | OUN | Bryan | 35 min |
| May 30, 3:59 AM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| May 30, 4:32 AM CDT | Special Weather Statement | OUN | Johnston, Murray | 43 min |
| May 30, 4:55 AM CDT | Special Weather Statement | OUN | Murray | 50 min |
| May 30, 5:15 AM CDT | Special Weather Statement | OUN | Johnston | 60 min |
| May 30, 5:57 AM CDT | Special Weather Statement | OUN | Bryan | 48 min |
| May 30, 6:16 AM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| May 30, 6:18 AM CDT | Special Weather Statement | OUN | Johnston | 42 min |
| May 30, 6:30 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston | 45 min |
| May 30, 6:44 AM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| May 30, 7:14 AM CDT | Special Weather Statement | OUN | Bryan | 31 min |
| May 30, 4:12 PM CDT | Heat Advisory | OUN | Cotton, Harmon, Jackson, Tillman | 29 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.